Alert archive / New York / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 41, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 25, 2016, 4:43 PM EDT for Richmond County, New York; Union County, New Jersey. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2016, 4:43 PM EDT (20:43 UTC)
- Expired
- Jul 25, 2016, 5:15 PM EDT
- In force
- 32 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Union County, NJ, Richmond County, NY
The radar
The Philadelphia radar (KDIX), 74 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 12:43 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
536
WUUS51 KOKX 252043
SVROKX
NJC039-NYC085-252115-
/O.NEW.KOKX.SV.W.0041.160725T2043Z-160725T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
443 PM EDT MON JUL 25 2016
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN UNION COUNTY IN NORTHEASTERN NEW JERSEY...
RICHMOND COUNTY IN SOUTHEASTERN NEW YORK...
* UNTIL 515 PM EDT
* AT 443 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LINDEN...
MOVING EAST AT 5 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
LINDEN AROUND 455 PM EDT.
TODT HILL...PORT RICHMOND AND OAKWOOD AROUND 515 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
HEARTLAND VILLAGE...GREENRIDGE...RAHWAY...WEST SHORE EXPRESS...HYLAN
BLVD...ANNADALE AND NEW DORP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN UPTON NY.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4055 7425 4056 7423 4056 7422 4059 7421
4060 7422 4060 7426 4059 7428 4060 7430
4065 7430 4065 7416 4064 7416 4064 7415
4065 7408 4056 7408 4054 7410
TIME...MOT...LOC 2043Z 263DEG 6KT 4061 7427
HAIL...0.75IN
WIND...70MPH
$$2 follow-up statements
416
WUUS51 KOKX 252044 CCA
SVROKX
NJC039-NYC085-252115-
/O.COR.KOKX.SV.W.0041.160725T2043Z-160725T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
444 PM EDT MON JUL 25 2016
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN UNION COUNTY IN NORTHEASTERN NEW JERSEY...
RICHMOND COUNTY IN SOUTHEASTERN NEW YORK...
* UNTIL 515 PM EDT
* AT 443 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LINDEN...
MOVING EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
HEARTLAND VILLAGE...GREENRIDGE...RAHWAY...WEST SHORE EXPRESS...HYLAN
BLVD...ANNADALE AND NEW DORP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN UPTON NY.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4055 7425 4056 7423 4056 7422 4059 7421
4060 7422 4060 7426 4059 7428 4060 7430
4065 7430 4065 7416 4064 7416 4064 7415
4065 7408 4056 7408 4054 7410
TIME...MOT...LOC 2043Z 263DEG 6KT 4061 7427
HAIL...0.75IN
WIND...70MPH
$$802
WWUS51 KOKX 252112
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
512 PM EDT MON JUL 25 2016
NJC039-NYC085-252122-
/O.EXP.KOKX.SV.W.0041.000000T0000Z-160725T2115Z/
UNION NJ-RICHMOND NY-
512 PM EDT MON JUL 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN UNION AND
RICHMOND COUNTIES WILL EXPIRE AT 515 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
NORTHEASTERN NEW JERSEY...AND SOUTHEASTERN NEW YORK.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
UPTON NY.
LAT...LON 4055 7425 4056 7423 4056 7422 4059 7421
4060 7422 4060 7426 4059 7428 4060 7430
4065 7430 4065 7416 4064 7416 4064 7415
4065 7408 4056 7408 4054 7410
TIME...MOT...LOC 2110Z 263DEG 6KT 4061 7427
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:45 PM EDT, 58 minutes earlier.
Area forecast discussion, Jul 25, 3:45 PM EDT, 58 minutes before
Area Forecast Discussion
National Weather Service New York NY
345 PM EDT MON JUL 25 2016
.SYNOPSIS...
A cold front moves through the region tonight. High pressure
builds to the west Tuesday and moves off the southeast coast
Wednesday into Thursday. A weak cold front approaches the region
Friday and will linger into the weekend.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Severe thunderstorm watch in effect for most of the area.
Heat advisory continues, but will end early this evening, or after
convection impacts the area.
Biggest thunderstorm threat is for damaging winds. Initial
convective area impacting the region, with more upstream ahead of
upper trough, and sfc cold front.
Once convection works over the atmosphere, expect additional
activity to become elevated and weaken. Convection should push
offshore by around midnight as shortwave axis moves across.
Drier air slowly advects in late tonight with weak cold frontal
passage. Areas of fog possible across outlying areas in warm and
muggy airmass.
There is a moderate risk of rip current development into this evening
as southerly wind waves increase to around 3 ft.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Quasizonal flow prevails as cold front settles just east and high
pressure builds. With 850 hpa temps still running in the high
teens...deep mixing...downslope flow and full sunshine...expect
temps to quickly rise into the lower to mid 90s. Noticeably lower
dewpoints should keep heat indices close to air temps...but close
enough for heat advisory for NYC metro. Sea breezes should be
limited to late day and immediate south coasts...if at all.
High pressure builds Tuesday night. Lows range from the lower 60s
well inland to the lower 70s in and around NYC metro.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Dry Wednesday and Wednesday night as high pressure builds, and
zonal flow aloft remains.
Sfc front approaches Thursday ahead of mid/upper level weak
trough, and it appears that the upper trough amplifies just a
bit. The front may settle nearby through the weekend. This sets
the stage for unsettled weather with chances for showers and
thunderstorms through Sunday.
Temperatures will average above normal Wednesday and Thursday,
then temperatures settle back closer to normal thereafter.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Showers and thunderstorms are expected this afternoon and evening.
First line moving across SW CT and across LI terminals 20-21z. A
second line is expected to move through all terminals late
afternoon/early evening.
VFR through this evening, except in thunderstorms where MVFR or
lower visibilities briefly possible.
S-SW flow 10-15 KT through this evening, with winds shifting to
the west or west-northwest overnight after cold front passage.
MVFR or lower visibility in fog possible for KHPN, KSWF, and KGON.
...NY Metro Enhanced Aviation Weather Support...
KJFK TAF Comments: An occasional gusts to 20 kt possible through
the afternoon. Sct showers/storms ahead of main line expected to
move through 22-00z timeframe.
KLGA TAF Comments: An occasional gusts to 20 kt possible through
the afternoon. Sct showers/storms ahead of main line expected to
move through 22-00z timeframe.
KEWR TAF Comments: An occasional gusts to 20 kt possible through
the afternoon. Sct showers/storms ahead of main line expected to
move through 22-00z timeframe.
KTEB TAF Comments: An occasional gusts to 20 kt possible through
the afternoon. Sct showers/storms ahead of main line expected to
move through 22-00z timeframe.
KHPN TAF Comments: An occasional gusts to 20 kt possible through
the afternoon. Sct showers/storms ahead of main line expected to
move through 22-00z timeframe.
KISP TAF Comments: Initial line of showers/storms moves through
around 21z with second line possible this evening.
.OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.Tuesday Afternoon-Thursday...VFR.
.Thursday Night-Saturday...MVFR or lower possible in a chance of
showers and thunderstorms.
&&
.MARINE...
A cold front approaches the waters, then slowly moves through the
waters tonight. High pressure builds behind the front Tuesday and
Wednesday. A Frontal boundary then approaches and remains nearby
through the remainder of the week.
Sub SCA conditions are expected through the remainder of the
week.
&&
.HYDROLOGY...
There is the potential for 1/4 to 1/2 inch of rainfall, with
locally higher amounts, possibly 2+ inches, as numerous showers
and thunderstorms track across the region into this evening. This
presents a localized flash flood threat with any training cells.
There is the potential for scattered showers and thunderstorms,
across the area Thursday through next weekend.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ005>007-009-
010.
NY...Heat Advisory until 8 PM EDT this evening for NYZ067>075-078-
080-176>179.
Heat Advisory from noon to 6 PM EDT Tuesday for NYZ072>075-176-
178.
NJ...Heat Advisory until 8 PM EDT this evening for NJZ002-004-006-
103>108.
MARINE...None.
&&
SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...PW
AVIATION...DS
MARINE...PW
HYDROLOGY...PWHazardous weather outlook, Jul 25, 3:18 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 318 PM EDT MON JUL 25 2016 CTZ008-011-012-NYZ079-261700- NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHEASTERN SUFFOLK- 318 PM EDT MON JUL 25 2016 ...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ007-010-NYZ078-261700- NORTHERN MIDDLESEX-SOUTHERN NEW HAVEN-NORTHWESTERN SUFFOLK- 318 PM EDT MON JUL 25 2016 ...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-006-009-NJZ002-004-006-103>108-NYZ067>071-177-261700- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NORTHERN NASSAU- 318 PM EDT MON JUL 25 2016 ...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ072>074-176-261700- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS- 318 PM EDT MON JUL 25 2016 ...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-261700- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 318 PM EDT MON JUL 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-355-261700- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 318 PM EDT MON JUL 25 2016 ...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-178-261700- KINGS (BROOKLYN)-SOUTHERN QUEENS- 318 PM EDT MON JUL 25 2016 ...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ179-261700- SOUTHERN NASSAU- 318 PM EDT MON JUL 25 2016 ...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ080-261700- SOUTHWESTERN SUFFOLK- 318 PM EDT MON JUL 25 2016 ...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ081-261700- SOUTHEASTERN SUFFOLK- 318 PM EDT MON JUL 25 2016 ...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jul 25, 4:08 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
408 PM EDT MON JUL 25 2016
NJZ006-104-NYZ072-073-176>178-252030-
HUDSON-EASTERN BERGEN-BRONX-NEW YORK (MANHATTAN)-NORTHERN
NASSAU-NORTHERN QUEENS-SOUTHERN QUEENS-
408 PM EDT MON JUL 25 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BERGEN...HUDSON...
QUEENS...NEW YORK AND BRONX COUNTIES...
AT 406 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER RIDGEFIELD...
MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...NEW YORK...MIDTOWN MANHATTAN...AROUND 415
PM EDT. LAGUARDIA AIRPORT AND JACKSON HEIGHTS AROUND 420 PM EDT.
FLUSHING...THROGS NECK BRIDGE...WHITESTONE AND FOREST HILLS AROUND
425 PM EDT. GREAT NECK...AND MANHASSET AROUND 430 PM EDT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
NORTHEASTERN NEW JERSEY...AND SOUTHEASTERN NEW YORK.
LAT...LON 4065 7373 4080 7410 4087 7406 4082 7379
4080 7377 4082 7377 4079 7364 4077 7367
4077 7370 4076 7371 4075 7370 4074 7370
4073 7371 4072 7373 4068 7372
TIME...MOT...LOC 2006Z 289DEG 29KT 4082 7401Local storm report, Jul 25, 4:09 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
409 PM EDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM TSTM WND DMG NEWTOWN 41.41N 73.32W
07/25/2016 FAIRFIELD CT AMATEUR RADIO
TREES AND WIRES DOWN ON POCONO ROAD
&&
JELocal storm report, Jul 25, 4:14 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
414 PM EDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND DMG WOODBRIDGE 41.35N 73.01W
07/25/2016 NEW HAVEN CT AMATEUR RADIO
TREES AND WIRES DOWN AT INTERSECTION OF SEYMOUR AND
NEWTON ROAD.
&&
JELocal storm report, Jul 25, 4:15 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
415 PM EDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND DMG WOODBRIDGE 41.35N 73.01W
07/25/2016 NEW HAVEN CT AMATEUR RADIO
WIRES DOWN ON AMITY ROAD
&&
JELocal storm report, Jul 25, 4:21 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
421 PM EDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TSTM WND DMG ORANGE 41.28N 73.03W
07/25/2016 NEW HAVEN CT AMATEUR RADIO
TREES AND WIRES DOWN ON MAPLEWOOD ROAD
&&
JELocal storm report, Jul 25, 4:31 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
431 PM EDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND DMG BRIDGEPORT 41.19N 73.20W
07/25/2016 FAIRFIELD CT AMATEUR RADIO
MULTIPLE TREES AND WIRES DOWN AROUND TOWN
&&
JEThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 1:18 PM EDT | Special Weather Statement | OKX | Orange | 57 min |
| Jul 25, 2:06 PM EDT | Special Weather Statement | OKX | Orange, Putnam, Westchester | 54 min |
| Jul 25, 2:56 PM EDT | Special Weather Statement | OKX | Westchester | 64 min |
| Jul 25, 3:09 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 66 min |
| Jul 25, 3:16 PM EDT | Heat Advisory | OKX | Bronx, Kings, New York, Queens, Richmond | 27 hr |
| Jul 25, 3:18 PM EDT | Special Marine Warning | OKX | 57 min | |
| Jul 25, 3:45 PM EDT | Special Weather Statement | OKX | Bronx, Nassau, New York, Queens | 60 min |
| Jul 25, 4:08 PM EDT | Special Weather Statement | OKX | New York | 22 min |
| Jul 25, 4:27 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, Nassau, Queens | 33 min |
| Jul 25, 4:33 PM EDT | Special Marine Warning | OKX | 57 min | |
| Jul 25, 4:43 PM EDT | Special Marine Warning | OKX | 32 min | |
| Jul 25, 4:58 PM EDT | Flash Flood Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 1 more | 3 hr |
| Jul 25, 4:58 PM EDT | Severe Thunderstorm Warning | OKX | Kings, New York, Richmond | 32 min |
| Jul 25, 5:09 PM EDT | Special Weather Statement | OKX | Nassau | 36 min |
| Jul 25, 5:12 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, New York, Queens, Richmond | 33 min |
| Jul 25, 5:27 PM EDT | Special Marine Warning | OKX | 63 min | |
| Jul 25, 5:29 PM EDT | Special Marine Warning | OKX | 61 min | |
| Jul 25, 5:40 PM EDT | Special Marine Warning | OKX | 65 min | |
| Jul 25, 5:41 PM EDT | Special Weather Statement | OKX | Orange, Putnam, Rockland | 49 min |
| Jul 25, 5:45 PM EDT | Special Weather Statement | OKX | Kings, Queens, Richmond | 30 min |
| Jul 25, 5:49 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Rockland | 30 min |
| Jul 25, 6:25 PM EDT | Special Marine Warning | OKX | 65 min | |
| Jul 25, 6:27 PM EDT | Special Weather Statement | OKX | Bronx, Rockland, Westchester | 48 min |
| Jul 25, 6:32 PM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 43 min |
| Jul 25, 6:46 PM EDT | Areal Flood Advisory | OKX | Rockland, Westchester | 119 min |
| Jul 25, 6:58 PM EDT | Special Marine Warning | OKX | 47 min | |
| Jul 25, 3:13 PM EDT | Special Weather Statement | OKX | Bergen, Passaic | 47 min |
| Jul 25, 3:23 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Passaic | 52 min |
| Jul 25, 5:19 PM EDT | Severe Thunderstorm Warning | OKX | Essex, Union | 26 min |
Nearby
Severe Thunderstorm Warnings in New York, 2016Severe Thunderstorm Warnings in New Jersey, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.